Alert archive / Michigan / Gale Warnings in 2020
Gale Warning 12, NWS Gaylord, MI
NWS Gaylord, MI issued this gale warning at Feb 20, 2020, 3:12 PM EST. It took effect at Feb 21, 2020, 12:00 PM EST. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2020, 3:12 PM EST (20:12 UTC)
- In effect from
- Feb 21, 2020, 12:00 PM EST
- Expired
- Feb 22, 2020, 3:00 AM EST
- In force
- 15 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted.
823 WHUS73 KAPX 202012 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 312 PM EST Thu Feb 20 2020 LHZ345-LMZ323-341-342-344>346-210800- /O.UPG.KAPX.GL.A.0004.200221T1800Z-200222T0600Z/ /O.NEW.KAPX.GL.W.0012.200221T1700Z-200222T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 312 PM EST Thu Feb 20 2020 ...GALE WARNING IN EFFECT FROM NOON FRIDAY TO 1 AM EST SATURDAY... * WHAT...Highest gusts up to 40 kt and highest waves around 12 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From noon Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-210800- /O.NEW.KAPX.SC.Y.0019.200221T0500Z-200222T0600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 312 PM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 AM EST SATURDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet expected. * WHERE...St Ignace to False Detour Channel, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary and Sturgeon Pt to Alabaster MI. * WHEN...From midnight tonight to 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
6 follow-up statements
821 WHUS73 KAPX 210255 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 955 PM EST Thu Feb 20 2020 LHZ345-LMZ323-341-342-344>346-211100- /O.CON.KAPX.GL.W.0012.200221T1700Z-200222T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 955 PM EST Thu Feb 20 2020 ...GALE WARNING REMAINS IN EFFECT FROM NOON FRIDAY TO 1 AM EST SATURDAY... * WHAT...Highest gusts up to 40 kt and highest waves around 13 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From noon Friday to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-211100- /O.CON.KAPX.SC.Y.0019.200221T0500Z-200222T0600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 955 PM EST Thu Feb 20 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet expected. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
288 WHUS73 KAPX 210840 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 340 AM EST Fri Feb 21 2020 LHZ345-LMZ323-341-342-344>346-211645- /O.CON.KAPX.GL.W.0012.200221T1700Z-200222T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 340 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT FROM NOON TODAY TO 1 AM EST SATURDAY... * WHAT...Highest gusts up to 45 kt and highest waves around 12 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From noon today to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-211645- /O.CON.KAPX.SC.Y.0019.000000T0000Z-200222T0600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 340 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
428 WHUS73 KAPX 211544 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1044 AM EST Fri Feb 21 2020 LHZ345-LMZ323-341-342-344>346-212345- /O.CON.KAPX.GL.W.0012.200221T1700Z-200222T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1044 AM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 45 kt and highest waves around 12 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From noon today to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-212345- /O.CON.KAPX.SC.Y.0019.000000T0000Z-200222T0600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 1044 AM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
541 WHUS73 KAPX 211952 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 252 PM EST Fri Feb 21 2020 LHZ345-LMZ323-341-342-344>346-220400- /O.CON.KAPX.GL.W.0012.000000T0000Z-200222T0600Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 252 PM EST Fri Feb 21 2020 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 45 kt and highest waves around 12 feet expected. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...From noon today to 1 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>349-220400- /O.CON.KAPX.SC.Y.0019.000000T0000Z-200222T0600Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- 252 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 6 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island, Sturgeon Pt to Alabaster MI and St Ignace to False Detour Channel. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
640 WHUS73 KAPX 220319 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 1019 PM EST Fri Feb 21 2020 LHZ345-LMZ323-341-342-344>346-220800- /O.EXT.KAPX.GL.W.0012.000000T0000Z-200222T0800Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 1019 PM EST Fri Feb 21 2020 ...GALE WARNING NOW IN EFFECT UNTIL 3 AM EST SATURDAY... * WHAT...Highest gusts up to 35 kt and highest waves around 11 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 3 AM EST Saturday. * IMPACTS...Strong winds will cause hazardous highest waves which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should alter plans to avoid these hazardous conditions. Remain in port, seek safe harbor, alter course, and/or secure the vessel for severe conditions. && $$ LHZ346>348-221130- /O.EXT.KAPX.SC.Y.0019.000000T0000Z-200222T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 1019 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST SATURDAY... * WHAT...Highest gusts up to 30 kt and highest waves around 5 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ349-220600- /O.CON.KAPX.SC.Y.0019.000000T0000Z-200222T0600Z/ Sturgeon Pt to Alabaster MI- 1019 PM EST Fri Feb 21 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST SATURDAY... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...Sturgeon Pt to Alabaster MI. * WHEN...Until 1 AM EST Saturday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
464 WHUS73 KAPX 220803 MWWAPX URGENT - MARINE WEATHER MESSAGE National Weather Service Gaylord MI 303 AM EST Sat Feb 22 2020 LHZ345-LMZ323-341-342-344>346-221615- /O.EXP.KAPX.GL.W.0012.000000T0000Z-200222T0800Z/ /O.EXB.KAPX.SC.Y.0019.000000T0000Z-200224T0400Z/ Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- 303 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST SUNDAY... ...GALE WARNING HAS EXPIRED... * WHAT...Highest gusts up to 30 kt and highest waves around 7 feet. * WHERE...Portions of Lake Michigan and Lake Huron. * WHEN...Until 11 PM EST Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ LHZ346>348-221200- /O.CON.KAPX.SC.Y.0019.000000T0000Z-200222T1200Z/ St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary- 303 AM EST Sat Feb 22 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WHAT...Highest gusts up to 25 kt and highest waves around 4 feet. * WHERE...Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary, 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island and St Ignace to False Detour Channel. * WHEN...Until 7 AM EST this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this gale warning went out at Feb 20, 3:11 PM EST, 1 minute earlier.
Area forecast discussion, Feb 20, 3:11 PM EST, 1 minute before
Area Forecast Discussion
National Weather Service Gaylord MI
311 PM EST Thu Feb 20 2020
.NEAR TERM...(Through Friday)
Issued at 308 PM EST Thu Feb 20 2020
...Warming Trend Starts Friday...
High impact weather potential: Gusty southwest winds to bring the
potential for Lake Michigan gales and more lakeshore flooding on
Friday.
Pattern synopsis: Core of coldest temperature anomalies now exiting
off to our east as longwave mid level trough axis does the same.
Center of sprawling Arctic originated surface high building
southeast into the Mid-Mississippi Valley, with ridging extending
northeast across the Great Lakes. Combination of very dry air,
exceeding low convective depths, and the beginning stages of
elevated warm air advection taking their collective toll on lake
processes early this afternoon, with nothing more than shallow lake
clouds and a few flurries rotating of the big waters. Plenty of
sunshine away from those favored lake effect areas, evidence on how
dry the vertical column is. Despite this sun, temperatures continue
to run well below normal, with current readings in the teens and
lower 20s.
Large scale features expected to go through some significant changes
heading through the remainder of this week on into the weekend, with
current overhead troughing given way to a much more zonal flavor to
the mid and upper level flow regime. Much modified Pacific
originated air spreading overhead will be the result, sending
temperatures to above normal levels as soon as tomorrow, with even
warmer conditions arriving this weekend.
Primary forecast concerns/challenges: Temperature trends tonight and
Friday.
Details: Expect any lingering lake snows to come to a quick end
heading into and through this evening as elevated warm air advection
kicks into overdrive. Other than some lingering scattered lake
clouds, expect mostly clear skies tonight and Friday. Upstream
surface high pressure will continue to build southeast, increasing
the overhead pressure gradient between it and low pressure running
well to our north across Hudson Bay. This should keep temperatures
from plummeting tonight as winds fail to decouple. Still expect
temperatures this evening to reach into the single digits across
most interior regions, recovering some overnight as southwest winds
start to increase.
Mostly sunny skies and gusty southwest winds will usher in a much
milder airmass for Friday. Will nudge expected highs a bit toward
the warmer end of the statistical guidance spectrum (lower and
middle 30s) as despite deep snow cover, mechanical mixing should be
significant.
&&
.SHORT TERM...(Friday night through Sunday)
Issued at 308 PM EST Thu Feb 20 2020
High Impact Weather Potential: Minimal.
Pattern Forecast: Zonal split flow pattern expected at the start of
the short term period Friday night...with the upper Lakes actually
along the southern fringes of the northern branch jet. Weak short
wave trough in this northern branch jet will slide by to the north
of Lake Superior Friday afternoon/night...and a second ripple will
follow the same track Sunday. Southern branch dominated by closed
low off the southern California coast...the remnants of which
expected to move into the central/southern Plains by Sunday.
Expansive surface high centered over the Midwest this afternoon
(1047mb) will sink into the southeastern states by Saturday...with
warm advection around the north side of this anticyclone into the
Great Lakes. So the trend of moderating temperatures will continue
into the weekend.
Primary Forecast Concerns: Synoptically not much in the way of
forecast concerns through Sunday...but some small scale issues may
be more of a nuisance. Cloud cover Saturday may be one of those
issues...with some signals of boundary layer moistening beneath a
strengthening and lowering inversion. Which would be problematic
for Saturday's temperature forecast is some areas end up getting
stuck beneath a trapped stratus/stratocumulus layer. Another
concern especially Friday night/early Saturday morning is will there
be enough depth and lift within this developing moist layer to
generate freezing drizzle. Not planning on going there just
yet...but we may end up need to add this in later at least. for
northwest Lower. Question for Saturday then becomes...if we do
stratus in...can we mix it out during the day? Guidance tends to
struggle in these situations keeping the boundary layer too cold
over a snow covered surface and thus keeping moisture trapped...so
will keep clouds in during the morning and allow for some more sun
to mix in during the afternoon. As a result will have forecast
highs Saturday well into the 30s with some spots in northern Lower
climbing at or above 40 degrees. Thinking more widespread 40s are
in the cards across northern Lower for Sunday.
&&
.LONG TERM...(Sunday night through Thursday)
Issued at 308 PM EST Thu Feb 20 2020
High Impact Weather Potential: Potential for accumulating snowfall
increases in the Wednesday/Thursday time frame.
Split flow pattern continues into early next week with initial
forecast concerns centered on how close southern branch upper low
remnants get to the upper Great Lakes. This wave will get kicked
northeast and weaken Monday as new energy dives into the desert
southwest/southern Plains by Tuesday...as overall pattern becomes
much more amplified. Willing to bring some PoPs into northern Lower
starting Monday but will keep areas above the bridge dry for now.
This more amplified pattern looks to be an active one by midweek as
new southern Plains short wave trough/ closed low gets kicked
northeast during midweek...with the potential for a significant
system impacting the Great Lakes. This expected to be followed by a
dump of colder air during the latter half of the week. Will
consider starting to message the midweek system for the potential
for accumulating synoptic snow followed by lake effect snow
showers...through 20/12z ECMWF is less bullish on this idea than the
same GFS run.
&&
.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1243 PM EST Thu Feb 20 2020
Any lingering MVFR producing lake clouds and light snow showers
expected to come to an end later this afternoon evening. Mainly
clear skies expected thereafter, with VFR conditions. Winds become
southwest tonight and Friday, becoming quite gusty Friday morning.
&&
.MARINE...
Issued at 308 PM EST Thu Feb 20 2020
Increasing pressure gradient between high pressure sliding
to our south and low pressure well to our north will result in
increasingly gusty southwest winds tonight through Friday. Small
craft advisory winds develop tonight on all waters, with gale force
wind gusts likely on northern Lake Michigan Friday afternoon through
Friday evening.
&&
.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...GALE WARNING from noon Friday to 1 AM EST Saturday for LHZ345.
SMALL CRAFT ADVISORY from midnight tonight to 1 AM EST Saturday
for LHZ346>349.
LM...GALE WARNING from noon Friday to 1 AM EST Saturday for LMZ323-
341-342-344>346.
LS...NONE.
&&
NEAR TERM...MB
SHORT TERM...JPB
LONG TERM...JPB
AVIATION...MB
MARINE...MBHazardous weather outlook, Feb 20, 10:30 AM EST, 4 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Gaylord MI 1030 AM EST Thu Feb 20 2020 MIZ016>018-020>036-041-042-086>088-095>099-211200- Emmet-Cheboygan-Presque Isle-Leelanau-Antrim-Otsego-Montmorency- Alpena-Benzie-Grand Traverse-Kalkaska-Crawford-Oscoda-Alcona- Manistee-Wexford-Missaukee-Roscommon-Ogemaw-Iosco-Gladwin-Arenac- Western Chippewa-Central Chippewa-Southeast Chippewa- Western Mackinac-Eastern Mackinac- Mackinac Island/Bois Blanc Island- Beaver Island and surrounding islands-Charlevoix- 1030 AM EST Thu Feb 20 2020 This hazardous weather outlook is for Eastern Upper Michigan and Northern Lower Michigan. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotters are encouraged to report snowfall amounts to the National Weather Service. Reports may be made one of three ways: Online: weather.gov/gaylord Facebook: facebook.com/nwsgaylord Twitter: twitter.com/nwsgaylord && For more information visit http://weather.gov/gaylord. LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-211200- Straits of Mackinac within 5 nm of Mackinac Bridge including Mackinac Island-St Ignace to False Detour Channel- 5NM East of Mackinac Bridge to Presque Isle Light MI including Bois Blanc Island- Presque Isle Light to Sturgeon Pt MI Including Thunder Bay National Marine Sanctuary-Sturgeon Pt to Alabaster MI- Grand Traverse Bay south of a line Grand Traverse Light to Norwood MI-Seul Choix Point to 5NM West of Mackinac Bridge- Norwood MI to 5NM West of Mackinac Bridge including Little Traverse Bay-Sleeping Bear Point to Grand Traverse Light MI- Point Betsie to Sleeping Bear Point MI- Manistee to Point Betsie MI- Whitefish Bay (U.S. Portion)/Whitefish Point to Point Iroquois MI- St. Marys River Point Iroquois to E. Potagannissing Bay- 1030 AM EST Thu Feb 20 2020 This hazardous weather outlook is for the northern Michigan nearshore waters of Lake Huron, Lake Michigan and Lake Superior. .DAY ONE...Through tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. Gale force wind gusts and lakeshore flooding are possible on Lake Michigan Friday afternoon and Friday night. && For more information visit http://weather.gov/gaylord.
The office that day
Everything else NWS Gaylord, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 20, 4:12 AM EST | Gale Watch | APX | 11 hr | |
| Feb 20, 3:12 PM EST | Small Craft Advisory | APX | 4 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.